Lancaster EPrints

Exploiting occurrence times in likelihood inference for componentwise maxima.

Tawn, Jonathan A. and Stephenson, Alec (2005) Exploiting occurrence times in likelihood inference for componentwise maxima. Biometrika, 92 (1). pp. 213-227. ISSN 1464-3510

Full text not available from this repository.

Abstract

Multivariate extreme value distributions arise as the limiting distributions of normalised componentwise maxima. They are often used to model multivariate data that can be regarded as the componentwise maxima of some unobserved underlying multivariate process. In many applications we have extra information. We often know the locations of the maxima within the underlying process. If the process is temporal this knowledge is frequently available through the dates on which the maxima are recorded. We show how to incorporate this extra information into maximum likelihood procedures. Asymptotic and small-sample efficiency results are presented for the dependence parameter in the logistic parametric sub-class of bivariate extreme value distributions. We conclude with an application to sea levels.

Item Type: Article
Journal or Publication Title: Biometrika
Additional Information: RAE_import_type : Journal article RAE_uoa_type : Statistics and Operational Research
Uncontrolled Keywords: Asymptotic efficiency ; Maximum likelihood ; Multivariate extreme value distribution ; Sea level
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 2445
Deposited By: ep_importer
Deposited On: 29 Mar 2008 16:21
Refereed?: Yes
Published?: Published
Last Modified: 09 Oct 2013 15:39
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/2445

Actions (login required)

View Item